Depression Home > Trazodone and Weight Loss
Of the side effects that are seen with trazodone, weight loss occurs in up to 5.7 percent of people taking the drug. Although some people may not consider weight loss a bad thing, unintended weight loss can be a problem. The link between trazodone and weight loss is unclear, but other side effects of the medication may contribute to it, including nausea, loss of appetite, and diarrhea.
Trazodone hydrochloride (Desyrel®) is a prescription medicine used for the treatment of depression (also known as major depression or clinical depression). Several side effects are possible with trazodone, and weight loss appears to be one of them.
In clinical studies of trazodone, weight loss occurred in up to 5.7 percent of people taking the drug. Although weight loss may be a desirable side effect for some people, too much weight loss can be a problem, especially if the weight loss is unwanted.
It is not entirely clear why trazodone can cause weight loss. The medication can often cause loss of appetite, nausea, and diarrhea, which may contribute to weight loss. Often, these side effects go away with time. However, let your healthcare provider know if this is not the case for you. Also, since weight gain can be a symptom of depression, treating the depression can lead to weight loss.
If you are experiencing too much weight loss with trazodone, be sure to let your healthcare provider know.